Depression Home > Desipramine Withdrawal

Quickly stopping desipramine can lead to unpleasant symptoms, such as nausea. To minimize the effects of withdrawal from desipramine, your healthcare provider will gradually lower your dosage.

Withdrawal From Desipramine: An Overview

Desipramine hydrochloride (Norpramin®) and other antidepressants are known to cause withdrawal symptoms in people who quickly stop taking their medicine.
 
Symptoms of withdrawal from this medicine can include, but are not limited to:
 
  • Nausea
  • Headaches
  • Malaise (a general ill feeling).
     
In most people, these withdrawal symptoms improve with time, without the need for any treatment.
 

Limiting Desipramine Withdrawal

If you are going to be taken off of desipramine, your healthcare provider may decide to wean you off slowly to minimize the risks of developing withdrawals from desipramine. If withdrawal symptoms do occur, your healthcare provider may return you to your previous desipramine dosage and then wean you off even more slowly.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.